Alert archive / Colorado / Flash Flood Watches in 2008

Flash Flood Watch 1, NWS Pueblo, CO

August 6, 20089 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 6, 2008, 10:56 AM MDT for 9 counties in Colorado. It took effect at Aug 6, 2008, 3:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2008, 10:56 AM MDT (16:56 UTC)
In effect from
Aug 6, 2008, 3:00 PM MDT
Expired
Aug 6, 2008, 11:30 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Chaffee County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 061656
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1056 AM MDT WED AUG 6 2008

...FLASH FLOODING POSSIBLE ACROSS TELLER...EL PASO...NORTHERN
FREMONT...CHAFFEE AND LAKE COUNTIES LATE THIS AFTERNOON THROUGH
MIDNIGHT TONIGHT...

.A VERY MOIST ATMOSPHERE IS IN PLACE ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.  AN UPPER LEVEL DISTURBANCE TO THE WEST OVER
UTAH...IS EXPECTED TO MOVE INTO NORTHWEST COLORADO TONIGHT. THIS
WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS
THE UPPER ARKANSAS RIVER BASIN IN CHAFFEE AND LAKE COUNTIES...AS
WELL AS THE PIKES PEAK REGION THIS AFTERNOON AND CONTINUE INTO TONIGHT.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THESE AREAS WITH
THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY FOR AREAS WHICH
RECEIVED HEAVY RAINFALL YESTERDAY. THE AREA WITH THE GREATEST
THREAT FOR FLASH FLOODING WILL BE FOCUSED ALONG A FRONTAL BOUNDARY
EXPECTED TO SET UP ACROSS PIKES PEAK...THE RAMPART RANGE...AND EL
PASO COUNTY LATER THIS AFTERNOON AND TONIGHT.

COZ058>063-076-081-082-084-085-070100-
/O.NEW.KPUB.FF.A.0001.080806T2100Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
1056 AM MDT WED AUG 6 2008

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST 
  CENTRAL COLORADO AND SOUTH CENTRAL COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH 
  RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN 
  EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND 
  THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY.

* FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* A VERY MOIST ATMOSPHERE COMBINED WITH AN INCOMING WEATHER
  DISTURBANCE WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO
  DEVELOP ACROSS THE REGION THIS AFTERNOON. RAINFALL RATES OF UP
  TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THESE THUNDERSTORMS
  WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR
  AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY.

* FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES WILL
  BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE ACROSS SOME
  OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN AREAS OF
  COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY RAINFALL AND
  THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
4 follow-up statements
000 
WGUS65 KPUB 062113
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT WED AUG 6 2008

...FLASH FLOODING POSSIBLE ACROSS TELLER...EL PASO...FREMONT...CHAFFEE
AND LAKE COUNTIES AND THE WET MOUNTAINS AND WET MOUNTAIN VALLEY LATE
THIS AFTERNOON THROUGH MIDNIGHT TONIGHT...

.A VERY MOIST ATMOSPHERE IS IN PLACE ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.  AN UPPER LEVEL DISTURBANCE TO THE WEST OVER
UTAH...IS EXPECTED TO MOVE INTO NORTHWEST COLORADO TONIGHT. THIS
WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO CONTINUE ACROSS
THE MOUNTAINS AND PIKES PEAK REGION INTO TONIGHT. LIGHT WINDS IN
THE ATMOSPHERE WILL CAUSE THUNDERSTORMS TO BE SLOW MOVING WITH
LOCALLY HEAVY RAINFALL AND FLASH FLOODING POSSIBLE. FOCUS FOR
HEAVY RAINFALL WILL EXPAND SOUTHWARD FROM THE PALMER DIVIDE INTO
THE WET MOUNTAINS AND WET MOUNTAIN VALLEY LATER THIS EVENING AS A
FRONTAL BOUNDARY CONTINUES TO DROP SOUTHWARD THROUGH THE REGION.  
 
COZ077>080-083-070515-
/O.EXA.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
CANON CITY...PENROSE
313 PM MDT WED AUG 6 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  COLORADO...INCLUDING THE FOLLOWING AREAS...FREMONT COUNTY...
  WET MOUNTAIN VALLEY AND WET MOUNTAINS.

* UNTIL MIDNIGHT MDT TONIGHT

* A VERY MOIST ATMOSPHERE COMBINED WITH AN INCOMING WEATHER
  DISTURBANCE WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO
  DEVELOP ACROSS THE REGION THIS AFTERNOON. RAINFALL RATES OF 2 TO
  LOCALLY UP TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THESE
  THUNDERSTORMS WHICH COULD RESULT IN LOCALIZED FLASH
  FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL
  YESTERDAY.

* FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES 
  WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE 
  ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN 
  AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY 
  RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

COZ058>063-076-081-082-084-085-070515-
/O.CON.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
313 PM MDT WED AUG 6 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO AND SOUTH 
  CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER 
  ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO 
  COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH 
  CENTRAL COLORADO...FREMONT COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* A VERY MOIST ATMOSPHERE COMBINED WITH AN INCOMING WEATHER 
  DISTURBANCE WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO 
  DEVELOP ACROSS THE REGION THIS AFTERNOON. RAINFALL RATES OF UP 
  TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THESE THUNDERSTORMS 
  WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY 
  FOR AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. 

* FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES 
  WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE 
  ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN 
  AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY 
  RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 070253
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
853 PM MDT WED AUG 6 2008

...FLASH FLOODING POSSIBLE ACROSS TELLER...EL PASO...FREMONT...
CHAFFEE AND LAKE COUNTIES AND THE WET MOUNTAINS AND WET MOUNTAIN
VALLEY LATE THIS AFTERNOON THROUGH MIDNIGHT TONIGHT...

.A VERY MOIST ATMOSPHERE IS IN PLACE ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO. AN UPPER LEVEL WEATHER DISTURBANCE OVER
UTAH...WILL MOVE INTO NORTHWEST COLORADO TONIGHT. THIS WILL CAUSE
SCATTERED TO NUMEROUS THUNDERSTORMS TO CONTINUE ACROSS THE
MOUNTAINS AND PIKES PEAK REGION. LIGHT WINDS IN THE ATMOSPHERE
WILL CAUSE THUNDERSTORMS TO BE SLOW MOVING WITH LOCALLY HEAVY
RAINFALL AND FLASH FLOODING POSSIBLE. THE FOCUS FOR HEAVY RAINFALL
WILL EXPAND SOUTHWARD FROM THE PALMER DIVIDE INTO THE WET
MOUNTAINS AND WET MOUNTAIN VALLEY LATER THIS EVENING AS A FRONTAL
BOUNDARY CONTINUES TO DROP SOUTHWARD THROUGH THE REGION.

COZ058>063-076>085-070600-
/O.CON.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...COALDALE...COTOPAXI...HILLSIDE...HOWARD...
SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...
GREENHORN MTN...WOODLAND PARK...PIKES PEAK...CANON CITY...
PENROSE...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
853 PM MDT WED AUG 6 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO AND SOUTH
  CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL
  COLORADO...LAKE AND CHAFFEE COUNTIES. IN EAST CENTRAL
  COLORADO...EL PASO COUNTY AND TELLER COUNTY. IN SOUTH CENTRAL
  COLORADO...FREMONT COUNTY...WET MOUNTAIN VALLEY AND WET
  MOUNTAINS.

* UNTIL MIDNIGHT MDT TONIGHT

* A VERY MOIST ATMOSPHERE COMBINED WITH AN INCOMING WEATHER
  DISTURBANCE WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS.
  RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH
  THESE THUNDERSTORMS...WHICH COULD RESULT IN LOCALIZED FLASH
  FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL
  YESTERDAY.

* FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES 
  WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE 
  ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN 
  AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY 
  RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 070407
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1007 PM MDT WED AUG 6 2008

...FLASH FLOODING POSSIBLE ACROSS TELLER AND EL PASO COUNTIES THROUGH
MIDNIGHT TONIGHT...

.A VERY MOIST ATMOSPHERE IS IN PLACE ACROSS PORTIONS OF EASTERN
COLORADO...AND SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE TO BE
POSSIBLE THROUGH AT LEAST MIDNIGHT OVER EL PASO AND TELLER
COUNTIES.

COZ058>063-076>080-083-070515-
/O.CAN.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...COALDALE...COTOPAXI...HILLSIDE...HOWARD...
SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...
GREENHORN MTN...CANON CITY...PENROSE
1007 PM MDT WED AUG 6 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO AND SOUTH
CENTRAL COLORADO HAS BEEN CANCELLED...INCLUDING LAKE AND CHAFFEE
COUNTIES...FREMONT COUNTY...THE WET MOUNTAIN VALLEY AND THE WET MOUNTAINS. 

$$

COZ081-082-084-085-070600-
/O.CON.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
1007 PM MDT WED AUG 6 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE.

* UNTIL MIDNIGHT MDT TONIGHT

* A VERY MOIST ATMOSPHERE COMBINED WITH AN INCOMING WEATHER
  DISTURBANCE WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS.
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH
  THESE THUNDERSTORMS...WHICH COULD RESULT IN LOCALIZED FLASH
  FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL
  YESTERDAY.

* FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES 
  WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE 
  ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN 
  AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY 
  RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 070530
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1130 PM MDT WED AUG 6 2008

...HEAVY RAIN THREAT HAS DECREASED...

.SHOWERS AND ISOLATED THUNDERSTORMS WILL STILL BE FOUND ACROSS EL
PASO AND TELLER COUNTIES FOR THE NEXT SEVERAL HOURS...BUT THE
THREAT OF HEAVY RAIN AND FLOODING HAS DECREASED.  

COZ081-082-084-085-070630-
/O.CAN.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
1130 PM MDT WED AUG 6 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS
BEEN CANCELLED...THIS INCLUDES EL PASO AND TELLER COUNTIES.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 6, 10:41 AM MDT, 15 minutes earlier.

Area forecast discussion, Aug 6, 10:41 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1041 AM MDT WED AUG 6 2008

.UPDATE...
12 MODEL RUNS HAVE COME IN STILL PEGGING PIKES PEAK REGION AND
LAKE/CHAFFEE COUNTIES (ALONG WITH POINTS NORTHWARD) WITH HEAVY
RAINFALL. AGAIN...THIS IS IN PROXIMITY TO INCOMING SHORTWAVE FROM
UT/WRN CO LATER TONIGHT...AND LIFT/DESTABILIZATION ALONG FRONTAL
BOUNDARY WHICH LIFTS BACK NORTHWARD TO NEAR THE PALMER DVD DURING
THE AFTERNOON/EVENING HOURS. PRECIP WATERS IN 12Z SOUNDINGS ARE
RUNNING ANYWHERE FROM 200% OF NORMAL OUT WEST TO 125% OF NORMAL
ACROSS THE EAST. WITH FRONT LIFTING BACK NORTHWARD ACROSS THE
PLAINS...THERE WILL BE LESS OF A THREAT FOR FLASH FLOODING ACROSS
SOUTHERN MTS/I-25 CORRIDOR...BUT EVEN HERE SFC DEW POINTS IN MODEL
PROGGS LOOK A LITTLE HIGHER THAN WHAT I SAW IN MODEL RUNS YESTERDAY...SO CANT
RULE OUT LOCALLY HEAVY RAIN JUST ABOUT ANYWHERE ACROSS THE CWA.
WILL KEEP +TSRA IN GRIDS FOR EVERYWHERE FOR NOW...BUT WILL
HIGHLIGHT NORTHERN SECTIONS OF FCST AREA WITH A FLASH FLOOD WATCH.
PARTS OF EL PASO COUNTY SAW BETWEEN 1 AND 3 INCHES OF RAIN FROM
HEAVY THUNDERSTORMS YESTERDAY...SO SOILS ARE ALREADY SATURATED IN
THESE AREAS. MEANWHILE...COCORAHS FROM CHAFFEE COUNTY SHOWED SOME
AREAS GOT OVER AN INCH NEAR BUENA VISTA. GIVEN SOILS
SUSCEPTIBILITY TO HEAVY RAIN IN CHALK CREEK AND OTHER CANYONS IN
THE AREA WILL HOIST THE FLASH FLOOD WATCH FOR THIS AREA TOO AS
THIS AREA MAY BE UNDER BEST SYNOPTIC LIFT WITH INCOMING SHORTWAVE
LATER THIS EVENING. THERE IS LESS CERTAINTY FOR THE WESTERN
PORTIONS OF THE WATCH AREA...BUT POSSIBILITY DOES EXIST. WILL RUN
FLASH FLOOD WATCH FROM 21Z TO 06Z. LATER SHIFTS MAY NEED TO EXTEND
IT PAST 06Z FOR EASTERN SECTIONS OF THE WATCH AREA IF NAM12 QPF
PROGGS ARE RIGHT. GIVEN LOW CONFIDENCE WILL LET NEXT SHIFT DECIDE.
PRODUCTS TO GO OUT SHORTLY. -KT

&&

.PREV DISCUSSION... /ISSUED 412 AM MDT WED AUG 6 2008/

SHORT TERM...

(TODAY AND TONIGHT)

CURRENTLY...STILL SOME LINGERING -SHRA OVER THE FAR SOUTHEAST PLAINS
EARLY THIS MORNING...ALONG WITH A FEW SPRINKLES OVER THE CONTINENTAL
DIVIDE NEAR MONARCH PASS. SURFACE PRESSURE PATTERN SUGGESTS FRONTAL
BOUNDARY HAS WASHED OUT OVER THE PLAINS...THOUGH WITH PRESSURES NOW
FALLING OVER NORTHEAST COLORADO...SUSPECT WELL SEE IT REFORM ALONG
OR NORTH OF THE PALMER DIVIDE BY LATE MORNING.

TODAY...PLENTY OF MID LEVEL MOISTURE IN PLACE FOR ANOTHER ROUND OF
TSRA OVER THE MOUNTAINS...AND WITH A COUPLE OF WAVES BRUSHING
WESTERN COLORADO BY LATE AFTERNOON...COULD SEE FAIRLY WIDESPREAD
COVERAGE OF STORMS ALONG THE CONTINENTAL DIVIDE LATER TODAY. FOR THE
EASTERN MOUNTAINS AND PLAINS...APPEARS SURFACE DEWPOINTS MIX OUT
INTO THE 40S TO LOWER 50S BY AFTERNOON...AS WINDS TURN MORE S-SW
BEHIND DEVELOPING WARM FRONT ALONG THE PALMER DIVIDE. STILL ENOUGH
INSTABILITY FOR SCT TSRA...THOUGH STRONG STORMS MAY STAY NORTH OF
THE AREA IN DEEPER MOISTURE NORTH OF I-70. SHOULD BE ENOUGH SUN
EARLY IN THE DAY...ALONG WITH A WEAK DOWNSLOPE WIND COMPONENT...TO
BOOST MAX TEMPS A FEW DEGREES HIGHER THAN TUES READINGS.

TONIGHT...00Z RUNS OF THE NAM AND GFS DROVE THE SURFACE FRONT BACK
SOUTH TOWARD THE NM BORDER BY 00Z...WITH VERY MOIST UPSLOPE FLOW AND
WIDESPREAD RAINFALL OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS
FOR MUCH OF THE NIGHT. 06Z NAM HAS SHIFTED BACK NORTH...KEEPING MOST
OVERNIGHT PRECIP NORTH OF THE PALMER DIVIDE AS FRONT ONLY SLOWLY
OOZES SOUTH. BETTER FORCING LOOKS TO BE OVER NORTHERN COLORADO AS
WELL...AS SHORT WAVE OVER UTAH THIS MORNING ROTATES EASTWARD AROUND
THE CREST OF THE UPPER HIGH. CURRENT GRIDS SHADE TOWARD THE 00Z
MODELS...AND WILL LEAVE THINGS MOSTLY UNCHANGED AT THIS POINT GIVEN
THE UNCERTAINTY. QPF FROM 00Z RUNS WAS OVER 2 INCHES IN EL
PASO/TELLER/PUEBLO COUNTIES...SUGGESTING A FLASH FLOOD WATCH MIGHT
BE NEEDED OVERNIGHT...BUT WITH ULTIMATE POSITION OF THE SURFACE
FRONT STILL A QUESTION...WILL DEFER A DECISION TO THE DAY-SHIFT.

LONG TERM...

(THURSDAY THROUGH TUESDAY)

THURSDAY-FRIDAY...RATHER UNSETTLED WEATHER PATTERN CONTINUES TO BE
IN THE OFFING WITH MONSOON MOISTURE PLUME REMAINING EMBEDDED WITHIN
THE BROAD UPPER RIDGE ACROSS THE SOUTHERN HIGH PLAINS THROUGH THE
SOUTHERN AND CENTRAL ROCKIES AND INTO THE DESERT SOUTHWEST AND
SOUTHERN GREAT BASIN REGION. MODELS REMAIN CONSISTENT ON MOVING
A STRONG DISTURBANCE EMBEDDED WITHIN THE FLOW ACROSS THE STATE
THROUGH THE PERIOD THOUGH CONTINUE TO HAVE RUN TO RUN DIFFERENCES
ON TRACK AND TIMING. 00Z MODELS HAVE THE DISTURBANCE ROUNDING THE
BACKSIDE OF THE RIDGE ACROSS THE EASTERN PLAINS WITH ASSOCIATED
BOUNDARY ACROSS THE SOUTHEAST PLAINS THURSDAY MORNING SUPPORTING
GOOD CHANCES OF PRECIP ALONG WITH RATHER COOL TEMPERATURES ACROSS
THE PLAINS. 06Z NAM HOWEVER IS RUNNING SLOWER WITH THE DISTURBANCE
AND BOUNDARY...NOW MOVING IT ACROSS THE EASTERN PLAINS THURSDAY
AFTERNOON AND EVENING. AT ANY RATE...WITH MOISTURE IN PLACE ALONG
WITH UVV AND INCREASING UPSLOPE FLOW...HAVE KEPT A BROADBRUSH
SCATTERED TO NUMEROUS POPS IN TACT ACROSS THE REGION. WITH AMPLE
MOISTURE IN PLACE AND GENERALLY WEAK FLOW ALOFT...STORMS WILL
CONTINUE TO BE SLOW MOVERS WITH LOCALLY HEAVY RAINFALL POSSIBLE.
WITH THE MOISTURE AND UPSLOPE FLOW IN PLACE...TEMPERATURES SHOULD
BE GENERALLY BELOW SEASONAL AVERAGES WITH HIGHS IN THE MID 70S TO
MID 80S ON THE PLAINS AND MID 50S TO LOWER 70S ACROSS THE HIGHER
TERRAIN.

SATURDAY-SUNDAY...MODELS DO REMAIN CONSISTENT WITH FLATTENING THE
RIDGE ACROSS THE STATE THROUGH SUNDAY AS A BROAD TROUGH ACROSS PAC
NORTHWEST SLOWLY BEGINS TO MOVE ACROSS THE NORTHERN TIER. THE SYSTEM
EJECTS A SHORT WAVE ACROSS THE NORTHERN ROCKIES SATURDAY WITH LEE
TROUGHING ACROSS THE HIGH PLAINS AIDING IN SLOWLY SCOURING OUT LOW
LEVEL MOISTURE ACROSS THE EASTERN PLAINS. HOWEVER...WITH THE
MOISTURE PLUME SLOWLY MOVING EAST IN THE DEVELOPING WESTERLY FLOW
ALOFT...SHOULD CONTINUE TO SEE ISOLATED TO SCATTERED DIURNAL
CONVECTION FIRING ACROSS THE AREA WITH BEST COVERAGE ACROSS THE
HIGHER TERRAIN AND MORE HIGH BASED STORMS POSSIBLE ACROSS THE
PLAINS.

MONDAY-TUESDAY...NO CHANGES TO THE FORECAST HERE WITH GENERALLY WEAK
WESTERLY FLOW ALOFT CONTINUING ACROSS THE REGION WITH UPPER HIGH
ACROSS THE SOUTHERN HIGH PLAINS AND MODERATE ZONAL FLOW AND
EMBEDDED SYSTEMS MOVING ACROSS THE NORTHERN TIER. COULD SEE A WEAK
FRONT BACKDOOR ACROSS THE PLAINS ON TUESDAY...HOWEVER WILL KEEP
CURRENT WARMING TREND TO AT OR SLIGHTLY ABOVE SEASONAL AVERAGES
ALONG WITH ISOLATED DIURNAL CHANCES OF STORMS. -MW

AVIATION...LITTLE CHANGE IN THE WEATHER PATTERN OVERALL...WITH
ANOTHER ROUND OF TSRA AT ALL TAF SITES AFTER ABOUT 20Z. NEAR SURFACE
AIR MASS DRIES JUST SLIGHTLY TODAY...SO WOULD EXPECT MAINLY BRIEF
MVFR CONDITIONS AT KCOS AND KPUB WITH ANY STRONG STORMS. SOME
POTENTIAL FOR DEEPER MOISTURE TO SLOSH BACK WESTWARD OVERNIGHT
TOWARD BOTH KCOS AND KPUB...WITH MORE PERSISTENT MVFR CIGS AND
OCCASIONAL -SHRA AND TSRA THROUGH MUCH OF THE NIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR COZ058>063-076-081-082-084-085.

&&

31/50
Hazardous weather outlook, Aug 6, 6:47 AM MDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
647 AM MDT WED AUG 6 2008

COZ058>089-093>099-071300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
647 AM MDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
AGAIN DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH THE
BEST COVERAGE OF STORMS OVER AND NEAR THE MOUNTAINS. STORMS WILL BE
SLOW MOVING WITH HEAVY RAINFALL AND LOCALIZED FLOODING
POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND IMMEDIATE
ADJACENT PLAINS. OTHER THREATS FROM STORMS TODAY WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. SMALL
HAIL UP TO A HALF INCH IN DIAMETER MAY ALSO BE POSSIBLE WITH A FEW
STORMS ACROSS THE EASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THURSDAY AND FRIDAY...WITH THE BEST CHANCES FOR PRECIPITATION OVER
AND NEAR THE MOUNTAINS. STORMS THAT FORM WILL BE SLOW MOVING...WITH
HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE THURSDAY AND FRIDAY.
OTHER THREATS FROM STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
AND GUSTY WINDS TO AROUND 40 MPH.

FOR THE PERIOD OF SATURDAY THROUGH TUESDAY...ISOLATED TO SCATTERED
AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY. THE BEST COVERAGE OF STORMS WILL REMAIN OVER AND NEAR THE
MOUNTAINS...WITH THE MAIN THREATS FROM THESE THUNDERSTORMS BEING
LIGHTNING...WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE THIS AFTERNOON AND EVENING.

10/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:07 PM MDTSevere Thunderstorm WarningPUBOtero85 min
Aug 6, 1:19 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Aug 6, 2:25 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Aug 6, 3:54 PM MDTAreal Flood AdvisoryPUBPueblo3 hr

Nearby

Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.